Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 7, NWS Wichita, KS

March 7, 200611 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 7, 2006, 11:11 AM CST for 11 counties in Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2006, 11:11 AM CST (17:11 UTC)
Expired
Mar 7, 2006, 5:52 PM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Butler County, KS, Chase County, KS, Cowley County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1824 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 071711
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1111 AM CST TUE MAR 7 2006


KSZ051>053-067>069-082-083-091>093-080000-
/O.NEW.KICT.WI.Y.0007.060307T1711Z-060308T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
1111 AM CST TUE MAR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG SOUTH WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE
EXPECTED ACROSS SOUTH CENTRAL KANSAS THIS AFTERNOON. THESE WINDS
SHOULD GRADUALLY DIMINISH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
1 follow-up statement
000 
WWUS73 KICT 072352
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
552 PM CST TUE MAR 7 2006

...THE WIND ADVISORY THAT HAD BEEN IN EFFECT FOR SOUTH-CENTRAL
KANSAS HAS BEEN CANCELLED...

SOUTHERLY WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS THE
PREVIOUSLY ADVISED AREA. THEREFORE...THE WIND ADVISORY HAS BEEN
CANCELLED.

KSZ051>053-067>069-082-083-091>093-080100-
/O.CAN.KICT.WI.Y.0007.000000T0000Z-060308T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
552 PM CST TUE MAR 7 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

ES

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 7, 6:00 AM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Mar 7, 6:00 AM CST, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
600 AM CST TUE MAR 7 2006

.UPDATE...

THE 0600 UTC GLOBAL FORECAST SYSTEM MODEL HAS PAINTED A SUBTLE BUT
SIGNIFICANTLY DIFFERENT SOLUTION FOR DRYLINE LOCATION/CONVERGENCE
AND CONVECTIVE EVOLUTION. AM HESITANT TO MAKE SIGNIFICANT CHANGES
BASED SOLELY ON THE 0600 UTC RUN...BUT IT DOES PAINT A BIT HIGHER
SEVERE WEATHER RISK ACROSS CENTRAL KS WHERE SURGE ON DRYLINE WILL
INTERCEPT THE WARM FRONT. MORNING HAZARDOUS WEATHER OUTLOOK
REFLECTED A MORE MIDDLE OF THE ROAD/MOST LIKELY/ OUTCOME. STILL
APPEARS THAT SURFACE BASED CONVECTION DURING THE AFTERNOON IS
UNLIKELY GIVEN CAP AND CONVERGENCE...AND IS QUESTIONABLE WHETHER
SURFACE BASED STORMS WOULD DEVELOP THIS EVENING EITHER. HOWEVER IF
SURFACE BASED STORMS WERE TO DEVELOP...ESPECIALLY IN THE VICINITY
OF TRIPLE POINT...AN ISOLATED TORNADO WILL BE POSSIBLE. AT THIS
POINT...THIS SEEMS TO BE A REMOTE POSSIBILITY. ELEVATED STORMS IN
BAROCLINIC ZONE ARE INCREASINGLY LIKELY DURING THE NIGHT...WITH
MARGINALLY SEVERE HAIL AND A FEW ISOLATED DAMAGING WINDS AS STORMS
COLLAPSE.  HOPEFULLY THE EXACT EVOLUTION WILL BECOME MORE CLEAR
LATER TODAY GIVEN THE 1200 UTC UPPER AIR DATA AND LATER MODEL
RUNS. -HOWERTON

&&

.PREV DISCUSSION... /ISSUED 351 AM CST TUE MAR 7 2006/

DISCUSSION...

TODAY-TONIGHT:

STILL LOOKS TO BE A SLIM CHANCE OF PRECIPITATION DEVELOPING THIS
MORNING ACROSS THE AREA...ESPECIALLY IN NORTH/NE PART OF FORECAST
AREA WHERE 850MB MOISTURE/THERMAL ADVECTION IS MAXIMIZED. UNCLEAR
WHY GLOBAL FORECAST SYSTEM MODEL QUANTITATIVE PRECIPITATION
FORECAST HAS ONLY PRECIPITATION BULLSEYE FUTHER EAST. TEMPERATURES
SHOULD SOAR THIS AFTERNOON GIVEN WARM START AND DRY SOUTHWEST FLOW
AHEAD OF FRONT. TEMPERATURES SHOULD EASILY PUSH IN TO THE 70S OVER
MOST OF THE AREA. CLOUDS IN THE EAST WILL LIMIT WARMUP. NOT OVERLY
IMPRESSED WITH CONVERGENCE ON DRYLN AND SUSPECT MOST STORMS WILL
BE ELEVATED TONIGHT. GLOBAL FORECAST SYSTEM MODEL FORECAST
SOUNDINGS STILL SHOW RATHER STOUT CAP AND SOME UNEXPLICABLE COOLING
AROUND 800MB. COURSE IF ANYTHING WERE TO GO SURFACE BASED AND TAKE
ADVANTAGE OF LOW LEVEL SHEAR...SUPERCELLS WILL BE LIKELY. ELEVATED
STORMS WILL HAVE MARGINAL SEVERE HAIL POTENTIAL GIVEN MODEST
700MB-500MB SHEAR AND SOME WIND POTENTIAL WITH DRY AIR ALOFT.
VERY ISOLATED INITIAL COVERAGE ACROSS THE WEST SHOULD INCREASE AS
PRECIPITATION MOVES EAST OVERNIGHT.

WED-WED NIGHT:

GLOBAL FORECAST SYSTEM MODEL HAS BEEN MUCH MORE CONSISTENT ON
SURFACE FRONT PLACEMENT...WITH ETA SHOWING LARGE CORRECTIONS AND
TRENDING TOWARD GLOBAL FORECAST SYSTEM MODEL. TEMPERATURES SHOULD
SOAR ONCE AGAIN AHEAD OF FRONT. TEMPERATURES QUITE TRICKY IN
CENTRAL KS WITH VERY LARGE BUST POTENTIAL. FORECAST MAXES ARE
STILL BELOW SUGGEST FORECAST 1000-850 MILLIBAR THICKNESSES AND
850MB TEMPERATURES...WHICH WOULD SUGGEST LOWER 80S OVER MOST OF
SOUTH CENTRAL KS AND EVEN INTO MCPHERSON AND RICE COUNTIES. ACTUALLY
A BIT MORE IMPRESSED WITH SEVERE POTENTIAL GIVEN WARMER
TEMPERATURES AND MORE CONVERGENCE ON DRY LINE AS IT PUSHES INTO
SOUTHEAST KS DURING THE EVENING...ALTHOUGH CAP MAY STILL BE TOUGH
TO BREAK.

THU-FRI:

CONTINUED PRECIPITATION EARLY ON THU WITH PRECIPITATION LIKELY
ENDING FROM WEST-EAST DURING THE DAY. THIS SHOULD ALLOW
TEMPERATURES TO RECOVER DURING THE AFTERNOON ACROSS THE WEST.
QUIETER WEATHER ANTICIPATED BY THU NIGHT AND INTO FRI AS WEAK
RIDGING OCCURS IN WAKE OF UPPER LOW. TOUGH CALL ON PRECIPITATION
MOVING INTO THE AREA ON FRI...WOULD NOT BE SURPRISED IF LATER
SHIFTS READJUST THIS. - HOWERTON

SAT-MON:

MEAN UPPER TROUGH AXIS OVER THE WESTERN STATES WILL GRADUALLY
SHIFT EAST ALONG WITH A COUPLE IMPULSES TRAVELING THROUGH THE
SOUTHWEST FLOW OVER THE CENTRAL PLAINS THROUGH THE WEEKEND. THIS
WILL MAKE FOR A CHALLENGING FORECAST PERIOD...AS THE FRONTAL
BOUNDARY COULD REMAIN NEARLY STATIONARY PARALLELING THE UPPER
LEVEL PATTERN. THE FRONTAL BOUNDARY WILL SLIDE SOUTH EARLY IN THE
DAY FOR SATURDAY...BUT LOOKS TO STALL OUT OR POSSIBLY VENTURE BACK
NORTH A BIT AS A SHORT WAVE APPROACHES FROM THE SOUTHWEST ON
SATURDAY NIGHT. WE WILL KEEP THE DRY CONDITIONS GOING WITH THE
MAIN MOISTURE AXIS POSITIONED TO EAST OF THE AREA...HOWEVER PRECIP
CHANCES COULD BE INSERTED BY LATER SHIFTS FOR SOUTHEAST KANSAS DUE
ITS PROXIMITY TO THE MOISTURE AXIS. THE FRONTAL BOUNDARY LOOKS TO
FINALLY MOVE SOUTH ACROSS CENTRAL AND SOUTHERN KANSAS FOR SUNDAY
NIGHT INTO MONDAY...THUS USHERING IN COOLER AIR FOR MONDAY AS THE
SHORTWAVE MOVES INTO THE UPPER MISSISSIPPI VALLEY REGION.

JAKUB

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  55  78  42 /  20  20  20  30
HUTCHINSON      75  54  78  39 /  20  20  20  30
NEWTON          72  54  76  41 /  20  20  20  30
ELDORADO        71  55  74  44 /  30  30  30  40
WINFIELD-KWLD   73  57  76  46 /  20  20  30  40
RUSSELL         78  46  63  35 /  30  20  20  30
GREAT BEND      78  46  67  36 /  20  10  20  30
SALINA          73  51  70  37 /  30  20  20  30
MCPHERSON       74  53  76  39 /  30  20  20  30
COFFEYVILLE     69  56  73  50 /  20  40  40  50
CHANUTE         67  55  71  49 /  30  40  40  50
IOLA            66  55  70  48 /  30  40  40  50
PARSONS-KPPF    68  56  72  49 /  30  40  40  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Mar 7, 5:40 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
540 AM CST TUE MAR 7 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-081245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
540 AM CST TUE MAR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING...WITH
THE BEST CHANCE NORTHEAST OF A LINE FROM HUTCHINSON TO HOWARD.
SOME OF THESE STORMS MAY PRODUCE SMALL HAIL...BUT THEY ARE NOT
EXPECTED TO BE SEVERE.

THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE EVENING ACROSS
CENTRAL AND POSSIBLY SOUTH CENTRAL KANSAS. THESE MAY BE SEVERE
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. AN ISOLATED
TORNADO CANNOT BE RULED OUT...ESPECIALLY IN CENTRAL KANSAS NEAR
THE INTERSECTION OF THE DRYLINE AND WARM FRONT. ALTHOUGH THE AREAL
COVERAGE OF THUNDERSTORMS SHOULD INCREASE OVERNIGHT AS THEY SPREAD
INTO SOUTHEAST KANSAS...THE THREAT OF SEVERE WEATHER WILL DIMINISH.
THE THREAT AFTER MIDNIGHT WILL BE MARGINALLY SEVERE HAIL AND
ISOLATED DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE DRYLINE WILL LIKE REDEVELOP ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS ON WEDNESDAY. STRONG WINDS ACROSS PARTS OF SOUTH CENTRAL
KANSAS MAY REACH ADVISORY CRITERIA DURING THE DAY. THERE WILL BE
A CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE IN THE AFTERNOON
AND EVENING...ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE THREAT
WOULD MOVE INTO SOUTHEAST KANSAS DURING THE NIGHT.

THUNDERSTORMS ARE ALSO FRIDAY AND FRIDAY NIGHT ACROSS MUCH OF THE
AREA. IT TOO EARLY TO SPECULATE WHETHER ANY OF THESE STORMS WOULD
BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...ESPECIALLY
NORTH OF A LINE FROM KINGMAN TO MARION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.